Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567953
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. F. Cornwell
Title: Group theory in physics, volume III, Supersymmetries and infinite-dimensional algebras
Additional book information: Techniques of Physics (N. H. Marsh, ed.), Academic Press, New York, 1989, 615 pp., $55.00. ISBN 0-12-189805-9.

References [Enhancements On Off] (What's this?)

  • Georgia Benkart, A Kac-Moody bibliography and some related references, Lie algebras and related topics (Windsor, Ont., 1984) CMS Conf. Proc., vol. 5, Amer. Math. Soc., Providence, RI, 1986, pp. 111–135. MR 832196
  • Denis Bernard and Jean Thierry-Mieg, Level one representations of the simple affine Kac-Moody algebras in their homogeneous gradations, Comm. Math. Phys. 111 (1987), no. 2, 181–246. MR 899850
  • Richard E. Borcherds, Vertex algebras, Kac-Moody algebras, and the Monster, Proc. Nat. Acad. Sci. U.S.A. 83 (1986), no. 10, 3068–3071. MR 843307, DOI 10.1073/pnas.83.10.3068
  • Alex J. Feingold and Igor B. Frenkel, A hyperbolic Kac-Moody algebra and the theory of Siegel modular forms of genus $2$, Math. Ann. 263 (1983), no. 1, 87–144. MR 697333, DOI 10.1007/BF01457086
  • Alex J. Feingold and Igor B. Frenkel, Classical affine algebras, Adv. in Math. 56 (1985), no. 2, 117–172. MR 788937, DOI 10.1016/0001-8708(85)90027-1
  • Alex J. Feingold, Igor B. Frenkel, and John F. X. Ries, Spinor construction of vertex operator algebras, triality, and $E^{(1)}_8$, Contemporary Mathematics, vol. 121, American Mathematical Society, Providence, RI, 1991. MR 1123265, DOI 10.1090/conm/121
  • Alex J. Feingold and James Lepowsky, The Weyl-Kac character formula and power series identities, Adv. in Math. 29 (1978), no. 3, 271–309. MR 509801, DOI 10.1016/0001-8708(78)90020-8
  • I. B. Frenkel, Spinor representations of affine Lie algebras, Proc. Nat. Acad. Sci. U.S.A. 77 (1980), no. 11, 6303–6306. MR 592548, DOI 10.1073/pnas.77.11.6303
  • I. B. Frenkel, Two constructions of affine Lie algebra representations and boson-fermion correspondence in quantum field theory, J. Functional Analysis 44 (1981), no. 3, 259–327. MR 643037, DOI 10.1016/0022-1236(81)90012-4
  • I. B. Frenkel, Representations of affine Lie algebras, Hecke modular forms and Korteweg-de Vries type equations, Lie algebras and related topics (New Brunswick, N.J., 1981) Lecture Notes in Math., vol. 933, Springer, Berlin-New York, 1982, pp. 71–110. MR 675108
  • I. B. Frenkel and V. G. Kac, Basic representations of affine Lie algebras and dual resonance models, Invent. Math. 62 (1980/81), no. 1, 23–66. MR 595581, DOI 10.1007/BF01391662
  • [FLM] I. B. Frenkel, J. Lepowsky, and A. Meurman, Vertex operator algebras and the monster, Pure Appl. Math., vol. 134, Academic Press, Boston, 1989.

  • Peter Goddard and David Olive, Kac-Moody and Virasoro algebras in relation to quantum physics, Internat. J. Modern Phys. A 1 (1986), no. 2, 303–414. MR 864165, DOI 10.1142/S0217751X86000149
  • P. Goddard, W. Nahm, D. Olive, and A. Schwimmer, Vertex operators for non-simply-laced algebras, Comm. Math. Phys. 107 (1986), no. 2, 179–212. MR 863639
  • V. F. R. Jones, Hecke algebra representations of braid groups and link polynomials, Ann. of Math. (2) 126 (1987), no. 2, 335–388. MR 908150, DOI 10.2307/1971403
  • V. G. Kac, Simple irreducible graded Lie algebras of finite growth, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 1323–1367 (Russian). MR 0259961
  • V. G. Kac, Infinite-dimensional Lie algebras, and the Dedekind $\eta$-function, Funkcional. Anal. i Priložen. 8 (1974), no. 1, 77–78 (Russian). MR 0374210
  • V. G. Kac, Infinite-dimensional algebras, Dedekind’s $\eta$-function, classical Möbius function and the very strange formula, Adv. in Math. 30 (1978), no. 2, 85–136. MR 513845, DOI 10.1016/0001-8708(78)90033-6
  • V. G. Kac, Infinite-dimensional algebras, Dedekind’s $\eta$-function, classical Möbius function and the very strange formula, Adv. in Math. 30 (1978), no. 2, 85–136. MR 513845, DOI 10.1016/0001-8708(78)90033-6
  • V. G. Kac, D. A. Kazhdan, J. Lepowsky, and R. L. Wilson, Realization of the basic representations of the Euclidean Lie algebras, Adv. in Math. 42 (1981), no. 1, 83–112. MR 633784, DOI 10.1016/0001-8708(81)90053-0
  • V. G. Kac and D. H. Peterson, Affine Lie algebras and Hecke modular forms, Bull. Amer. Math. Soc. (N.S.) 3 (1980), no. 3, 1057–1061. MR 585190, DOI 10.1090/S0273-0979-1980-14854-5
  • Victor G. Kac and Dale H. Peterson, Spin and wedge representations of infinite-dimensional Lie algebras and groups, Proc. Nat. Acad. Sci. U.S.A. 78 (1981), no. 6, 3308–3312. MR 619827, DOI 10.1073/pnas.78.6.3308
  • Victor G. Kac and Dale H. Peterson, Infinite-dimensional Lie algebras, theta functions and modular forms, Adv. in Math. 53 (1984), no. 2, 125–264. MR 750341, DOI 10.1016/0001-8708(84)90032-X
  • Victor G. Kac and Dale H. Peterson, $112$ constructions of the basic representation of the loop group of $E_8$, Symposium on anomalies, geometry, topology (Chicago, Ill., 1985) World Sci. Publishing, Singapore, 1985, pp. 276–298. MR 850863
  • Victor G. Kac and Minoru Wakimoto, Modular invariant representations of infinite-dimensional Lie algebras and superalgebras, Proc. Nat. Acad. Sci. U.S.A. 85 (1988), no. 14, 4956–4960. MR 949675, DOI 10.1073/pnas.85.14.4956
  • Victor G. Kac and Minoru Wakimoto, Modular and conformal invariance constraints in representation theory of affine algebras, Adv. in Math. 70 (1988), no. 2, 156–236. MR 954660, DOI 10.1016/0001-8708(88)90055-2
  • J. Lepowsky, Macdonald-type identities, Advances in Math. 27 (1978), no. 3, 230–234. MR 554353, DOI 10.1016/0001-8708(78)90099-3
  • J. Lepowsky, Generalized Verma modules, loop space cohomology and MacDonald-type identities, Ann. Sci. École Norm. Sup. (4) 12 (1979), no. 2, 169–234. MR 543216
  • J. Lepowsky, Lie algebras and combinatorics, Proceedings of the International Congress of Mathematicians (Helsinki, 1978) Acad. Sci. Fennica, Helsinki, 1980, pp. 579–584. MR 562658
  • J. Lepowsky, Euclidean Lie algebras and the modular function $j$, The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979) Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R.I., 1980, pp. 567–570. MR 604635
  • J. Lepowsky, Application of the numerator formula to $k$-rowed plane partitions, Adv. in Math. 35 (1980), no. 2, 179–194. MR 560134, DOI 10.1016/0001-8708(80)90047-X
  • J. Lepowsky, Calculus of twisted vertex operators, Proc. Nat. Acad. Sci. U.S.A. 82 (1985), no. 24, 8295–8299. MR 820716, DOI 10.1073/pnas.82.24.8295
  • J. Lepowsky and S. Milne, Lie algebraic approaches to classical partition identities, Adv. in Math. 29 (1978), no. 1, 15–59. MR 501091, DOI 10.1016/0001-8708(78)90004-X
  • James Lepowsky and Robert V. Moody, Hyperbolic Lie algebras and quasiregular cusps on Hilbert modular surfaces, Math. Ann. 245 (1979), no. 1, 63–88. MR 552580, DOI 10.1007/BF01420431
  • James Lepowsky and Robert Lee Wilson, Construction of the affine Lie algebra $A_{1}^{{}}(1)$, Comm. Math. Phys. 62 (1978), no. 1, 43–53. MR 573075
  • James Lepowsky and Robert Lee Wilson, The Rogers-Ramanujan identities: Lie theoretic interpretation and proof, Proc. Nat. Acad. Sci. U.S.A. 78 (1981), no. 2, 699–701. MR 605423, DOI 10.1073/pnas.78.2.699
  • James Lepowsky and Robert Lee Wilson, A Lie theoretic interpretation and proof of the Rogers-Ramanujan identities, Adv. in Math. 45 (1982), no. 1, 21–72. MR 663415, DOI 10.1016/S0001-8708(82)80012-1
  • James Lepowsky and Robert Lee Wilson, A new family of algebras underlying the Rogers-Ramanujan identities and generalizations, Proc. Nat. Acad. Sci. U.S.A. 78 (1981), no. 12, 7254–7258. MR 638674, DOI 10.1073/pnas.78.12.7254
  • James Lepowsky and Robert Lee Wilson, The structure of standard modules. I. Universal algebras and the Rogers-Ramanujan identities, Invent. Math. 77 (1984), no. 2, 199–290. MR 752821, DOI 10.1007/BF01388447
  • James Lepowsky and Robert Lee Wilson, The structure of standard modules. II. The case $A^{(1)}_1$, principal gradation, Invent. Math. 79 (1985), no. 3, 417–442. MR 782227, DOI 10.1007/BF01388515
  • I. G. Macdonald, Affine root systems and Dedekind’s $\eta$-function, Invent. Math. 15 (1972), 91–143. MR 357528, DOI 10.1007/BF01418931
  • Robert V. Moody, A new class of Lie algebras, J. Algebra 10 (1968), 211–230. MR 229687, DOI 10.1016/0021-8693(68)90096-3
  • Robert V. Moody, Euclidean Lie algebras, Canadian J. Math. 21 (1969), 1432–1454. MR 255627, DOI 10.4153/CJM-1969-158-2
  • R. V. Moody, Macdonald identities and Euclidean Lie algebras, Proc. Amer. Math. Soc. 48 (1975), 43–52. MR 442048, DOI 10.1090/S0002-9939-1975-0442048-2
  • Akihiro Tsuchiya and Yukihiro Kanie, Vertex operators in conformal field theory on $\textbf {P}^1$ and monodromy representations of braid group, Conformal field theory and solvable lattice models (Kyoto, 1986) Adv. Stud. Pure Math., vol. 16, Academic Press, Boston, MA, 1988, pp. 297–372. MR 972998, DOI 10.2969/aspm/01610297
  • Edward Witten, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989), no. 3, 351–399. MR 990772
  • C. N. Yang and M. L. Ge (eds.), Braid group, knot theory and statistical mechanics, Advanced Series in Mathematical Physics, vol. 9, World Scientific Publishing Co., Inc., Teaneck, NJ, 1989. MR 1062420
  • Masaaki Yoshida, Discrete reflection groups in a parabolic subgroup of $\textrm {Sp}(2,\,\textbf {R})$ and symmetrizable hyperbolic generalized Cartan matrices of rank $3$, J. Math. Soc. Japan 36 (1984), no. 2, 243–258. MR 740316, DOI 10.2969/jmsj/03620243

  • Review Information:

    Reviewer: Alex J. Feingold
    Journal: Bull. Amer. Math. Soc. 25 (1991), 432-440
    DOI: https://doi.org/10.1090/S0273-0979-1991-16087-8